Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An absolutely stabilized finite element method for the Stokes problem

Authors: Jim Douglas and Jun Ping Wang
Journal: Math. Comp. 52 (1989), 495-508
MSC: Primary 65N30; Secondary 76-08, 76D07
MathSciNet review: 958871
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An absolutely stabilized finite element formulation for the Stokes problem is presented in this paper. This new formulation, which is nonsymmetric but stable without employment of any stability constant, can be regarded as a modification of the formulation proposed recently by Hughes and Franca in [8]. Optimal error estimates in $ {L^2}$-norm for the new stabilized finite element approximation of both the velocity and the pressure fields are established, as well as one in $ {H^1}$-norm for the velocity field.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 76-08, 76D07

Retrieve articles in all journals with MSC: 65N30, 76-08, 76D07

Additional Information

Keywords: Stokes equation, finite element method
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society